MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840220DIUA-EN
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information cannot be provided due to privacy regulations.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported by the china food and drug administration (cfda), adverse reaction event center of shanghai, and not reported directly to medtronic by the customer, that while in use on a patient, the 840 ventilator suddenly went "black and crashed." the ventilator was not made available to medtronic for evaluation.It was informed that the third party engineer inspected the ventilator and found unit's motherboard printed circuit board (pcb) or graphical user interface (gui) central processing unit (cpu) pcb required repair.Good faith efforts were made to obtain additional repair details but no further information was made available.The cause of the event was isolated to a potential fault in the motherboard pcb and/or gui cpu pcb.Further action was not required because the cause was not related to the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported by the china food and drug administration (cfda), adverse reaction event center of shanghai, and not reported directly to medtronic by the customer, that while in use on a patient, the 840 ventilator suddenly went "black and crashed." the patient was removed from the ventilator and placed on an alternate ventilator with no reported injury to the patient.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
michael collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23291558
Report Number8020893-2025-00241
Device Sequence Number4889952
Product Code CBK
UDI-Device Identifier10884521077133
UDI-Public(01)10884521077133(11)190523
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840220DIUA-EN
Device Catalogue Number4-840220DIUA-EN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age66 YR
Patient SexMale